Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Goodland, KS

May 11, 2011Decatur County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 11, 2011, 8:07 PM CDT for Decatur County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 8:07 PM CDT (01:07 UTC)
Expired
May 11, 2011, 8:45 PM CDT
In force
38 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Decatur County, KS

The radar

The Goodland radar (KGLD), 110 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:30 PM CDTHAIL 1Oberlin, KSALSO REPORTING SOME STREET FLOODING IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:52 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WUUS53 KGLD 120107
SVRGLD
KSC039-120145-
/O.NEW.KGLD.SV.W.0012.110512T0107Z-110512T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
807 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...

* UNTIL 845 PM CDT

* AT 805 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OBERLIN...AND WAS MOVING NORTHWEST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OBERLIN AND TRAER.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 73 AND 85.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 205 AND 221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND SOUTHWEST
NEBRASKA.

&&

LAT...LON 3994 10072 3998 10045 3974 10041 3970 10061
TIME...MOT...LOC 0107Z 154DEG 10KT 3976 10053
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
2 follow-up statements
108 
WWUS53 KGLD 120129
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM CDT WED MAY 11 2011

KSC039-120145-
/O.CON.KGLD.SV.W.0012.000000T0000Z-110512T0145Z/
DECATUR KS-
829 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DECATUR COUNTY UNTIL 845 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OBERLIN...AND WAS MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRAER.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 73 AND 85.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 205 AND 221.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3994 10072 3998 10045 3974 10041 3970 10061
TIME...MOT...LOC 0130Z 165DEG 22KT 3983 10049
WIND...HAIL 60MPH 1.00IN
$$

LOCKHART
135 
WWUS53 KGLD 120143
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT WED MAY 11 2011

KSC039-120153-
/O.EXP.KGLD.SV.W.0012.000000T0000Z-110512T0145Z/
DECATUR KS-
843 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DECATUR COUNTY
WILL EXPIRE AT 745 PM MDT/845 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3994 10072 3998 10045 3974 10041 3970 10061
TIME...MOT...LOC 0143Z 165DEG 22KT 3991 10052
$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 7:01 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 11, 7:01 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MDT WED MAY 11 2011

.SHORT TERM (TONIGHT-FRIDAY)...
253 PM MDT WED MAY 11 2011

TONIGHT THE SHORT WAVE TROUGH WILL CONTINUE TO MOVE NORTHEAST INTO
THE CWA.  MODELS ARE COMING INTO BETTER AGREEMENT IN REGARD TO THE
LOCATION OF THE DRY AIR...MOVING IT THROUGH THE EASTERN THIRD OF THE
CWA DURING THE EVENING.  AREAS TO THE WEST WILL CONTINUE TO HAVE
CHANCES FOR RAINFALL AS 700MB OMEGA...500MB VORTICITY...AND MOISTURE WRAP
AROUND THE LOW.  THE QUESTION IS HOW FAR WILL THE MOISTURE WRAP
AROUND BEFORE DISSIPATING AS THE LOW MOVES EAST.  MODELS SEEMED TO
AGREE WITH THE PLACEMENT OF THE MOISTURE BEHIND THE DRY AIR WHEN
COMPARING 850MB MODEL DEW POINTS...SO AM FAIRLY CONFIDENT WITH THE
CURRENT FORECAST. SOME AREAS MAY HAVE A BREAK IN THE RAINFALL AS THE
DRY AIR MOVES IN...WHICH SHOULD END AS LIFT AND MOISTURE MOVE IN
BEHIND THE DRY AIR.  THUNDERSTORMS WILL OCCUPY THE EASTERN TWO
THIRDS OF THE CWA...ROUGHLY ALONG AND EAST OF A LINE FROM KIT CARSON
TO BENKLEMEN WHERE THE BEST INSTABILITY AND LOWEST CIN WILL BE
LOCATED.  THUNDERSTORMS WILL TRANSITION TO SHOWERS DURING THE
EVENING HOURS.

WINDS WILL INCREASE BEHIND THE SURFACE LOW AS IT MOVES NORTHEAST DUE
TO A STRENGTHENING PRESSURE GRADIENT...WITH THE STRONGEST WINDS OVER EASTERN
COLORADO.

THURSDAY THE TROUGH WILL RESIDE OVER THE CWA AND BEGIN TO TURN
SOUTHEAST.  WRAP AROUND MOISTURE AND LIFTING AT 700MB AND 500MB WILL
CONTINUE THROUGH THE DAY.  CURRENTLY HAVE LOWEST CHANCES IN THE
SOUTH DUE TO UNCERTAINTY OF ENOUGH WRAP AROUND MOISTURE MAKING IT TO
THE SOUTHERN PARTS OF THE CWA DESPITE THE ADEQUATE LIFTING IN
PLACE.  BEST INSTABILITY WILL HAVE MOVED OVER THE EASTERN ROW OF
COUNTIES WHICH MAY LEAD TO SOME ISOLATED THUNDERSTORMS DURING THE
LATE MORNING AND AFTERNOON.

THE STRONG WINDS WILL MOVE EAST FOLLOWING THE EXITING SURFACE LOW
AS THE GRADIENT BEHIND THE LOW MAINTAINS ITS STRENGTH.  THE WINDS
WILL LIKELY MEET ADVISORY CRITERIA DURING THE DAY...BUT WILL WAIT TO
ISSUE UNTIL THE SEVERE WEATHER THREAT FOR THIS AFTERNOON IS OVER.

THURSDAY NIGHT THE TROUGH WILL HAVE MOVED EAST OF THE CWA.  HAVE
CHANCES FOR RAINFALL OVER THE EASTERN HALF OF THE CWA AS WRAP AROUND
MOISTURE MAY STILL BE ABLE TO MOVE INTO THOSE AREAS.  AS THE NIGHT
PROGRESSES THE CHANCES DECREASE TOWARD THE EAST.  WINDS WILL EASE
FROM THE DAY...BUT WILL STILL BE BREEZY.

FRIDAY NORTHERLY FLOW WILL MOVE OVER THE CWA.  WINDS WILL INCREASE
SOME FROM THE NIGHT TIME...BUT SHOULD BE BELOW ADVISORY CRITERIA.
WINDS SPEEDS WILL BECOME LIGHT FRIDAY NIGHT.

HIGH TEMPERATURES THROUGH THE PERIOD WILL BE COOLEST
THURSDAY...THEN WARMER ON FRIDAY. LOWS WILL BE THE COOLEST FRIDAY
NIGHT...DROPPING INTO THE UPPER 30S.

.LONG TERM (SATURDAY-WEDNESDAY)...
253 PM MDT WED MAY 11 2011

WINDY AND DRY CONDITIONS THROUGH THE PERIOD EXCEPT FOR A POSSIBILITY
OF PRECIP. IN THE EAST ON SUNDAY AND THE ENTIRE AREA FOR WEDNESDAY.

THE ECMWF IS NOW IN AGREEMENT WITH THE GFS REGARDING THE DEVELOPMENT
OF THE NORTHERN LOW...HAVING IT MOVE SOUTHEAST THROUGH KANSAS BY
SUNDAY.  THIS IS CONTRARY TO THE PREVIOUS RUN WHICH STILL HAD THE
LOW ABSORBED INTO THE TROUGH OVER THE WEST COAST...SIMILAR TO THE
CURRENT UKMET.

THE DISAGREEMENT BETWEEN THE TWO CONCERNS THE SPEED OF THE LOW.  THE
GFS IS TRENDING SLOWER WITH THE NORTHERN LOW THAN THE PREVIOUS RUN.
HOWEVER THE CURRENT ECMWF IS MIRRORING THE PREVIOUS GFS RUN.  THE
GFS MEMBERS ARE SPLIT BETWEEN THE CURRENT GFS AND THE CURRENT ECMWF.

WINDS WILL INCREASE DURING THE WEEKEND AHEAD OF THE APPROACHING LOW
AS IT MOVES SOUTH...AFFECTING MAINLY THE EASTERN HALF OF THE CWA.
AS THE NORTHERN LOW MOVES OVER KANSAS SUNDAY...HAVE PLACED SLIGHT
CHANCES IN THE EAST DUE TO LIFTING AND A JET STREAK MOVING IN WITH
THE LOW.

MONDAY AND TUESDAY THE WINDS WILL CONTINUE TO BE BREEZY...BUT MAINLY
OVER THE WESTERN HALF OF THE CWA AS A STRONG PRESSURE GRADIENT LAYS
OVER THE AREA BETWEEN THE HIGH PRESSURE FOLLOWING THE EXITING LOW
AND THE LOW AHEAD OF THE TROUGH OVER THE WEST COAST.

REGARDING THE TROUGH OVER THE WEST COAST...MODELS AND PREVIOUS RUN
COMPARISONS CONTINUE TO AGREE WITH PLACING IT OVER THE COAST SUNDAY
AND MOVING IT ON SHORE TUESDAY.  BOTH ECMWF HAVE A SHORT WAVE TROUGH
OVER THE FOUR CORNERS AREA WEDNESDAY.

WEDNESDAY A SHORT WAVE TROUGH MOVES THROUGH THE CWA. HAVE PLACED
SLIGHT CHANCES IN FORECAST AS A RESULT.

TEMPERATURES THROUGH THE PERIOD HAVE BEEN TRENDING COOLER...DUE TO
THE MOVEMENT OF THE NORTHERN LOW AS IT PROGRESSES SOUTH.  HIGHS WILL
WARM FROM THE UPPER 50S AND MID 60S SATURDAY TO THE MID 60S TO NEAR
70 BY WEDNESDAY.  LOWS WILL BE THE COOLEST ON SUNDAY NIGHT...WITH VALUES
IN THE UPPER 30S TO LOWER 40S.

JTL
&&

.AVIATION...
535 PM MDT WED MAY 11 2011

CURRENTLY SHOWERS AND THUNDERSTORMS ARE DEVELOPING ALONG A WARM
FRONT LOCATED JUST SOUTH OF INTERSTATE 70. STORMS ARE MOVING NORTH
OF THE WARM FRONT. HAVE HAD SHOWERS AND THUNDERSTORMS MOVE OVER
KGLD...REMAINING SCATTERED IN NATURE. KGLD WILL LIKELY SEE AN END
TO THE THUNDERSTORM POSSIBILITIES WITHIN THE NEXT HOUR OR SO. KEPT
VCTS IN UNTIL 2Z AS HRRR HAS SOME MU CAPE UNTIL THEN. KMCK WILL
HAVE THE POSSIBILITY FOR THUNDERSTORMS THROUGH 3Z UNTIL THE CAPE
MOVES TO THE EAST. OTHERWISE BOTH SITES WILL SEE RAIN SHOWERS
THROUGH THE NIGHT AS THE MOISTURE WRAPS AROUND THE SURFACE LOW
MOVING NORTHEAST. KGLD MAY SEE A BREAK IN THE RAINFALL DURING THE
EVENING...AS THE DRY AIR MOVES IN...BUT STILL NOT CERTAIN ENOUGH
TO INCLUDE IT IN THE TAF. CEILINGS WILL BE IN THE MVFR
RANGE...WITH KMCK SEEING LIFR FOR A SHORT TIME. OTHERWISE WINDS
WILL CONTINUE TO BE WINDY AS A TIGHT PRESSURE GRADIENT REMAINS IN
PLACE. STRONG WINDS SHOULD KEEP THE FOG AT BAY...BUT MAY HAVE SOME
REDUCED VISIBILITIES DURING THE EARLY MORNING FOR KMCK DUE TO THE
ABUNDANCE OF MOISTURE.

JTL
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, May 11, 6:18 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1041 AM MDT WED MAY 11 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-121215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1041 AM MDT WED MAY 11 2011 /1141 AM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD ACROSS THE
AREA AND INCREASE IN COVERAGE. SOME STORMS WILL BE SEVERE WITH LARGE
HAIL...STRONG WINDS...AND ISOLATED TORNADOES POSSIBLE THROUGH THE
EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THURSDAY...BUT THE STORMS
WILL NOT BE SEVERE. HOWEVER...SOME STORMS WILL PRODUCE DANGEROUS
CLOUD TO GROUND LIGHTNING.

STRONG NORTHWEST WINDS OF 25 TO 40 MPH MAY DEVELOP BY THURSDAY
MORNING...MAKING TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE AND
LIGHTWEIGHT VEHICLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 11, 6:26 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             3 N BURLINGTON          39.35N 102.27W
05/11/2011  E1.00 INCH       KIT CARSON         CO   TRAINED SPOTTER

            REPORT RECEIVED VIA ESPOTTER SYSTEM.

&&

50
Local storm report, May 11, 6:38 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     BURLINGTON              39.31N 102.27W
05/11/2011                   KIT CARSON         CO   LAW ENFORCEMENT

            POWER POLES REPORTED DOWN IN BURLINGTON BY SHERIF
            DISPATCH.

&&

DR
Local storm report, May 11, 6:43 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             5 N BURLINGTON          39.38N 102.27W
05/11/2011  E0.88 INCH       KIT CARSON         CO   TRAINED SPOTTER

&&

DR
Special weather statement, May 11, 7:10 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT WED MAY 11 2011

COZ090-120045-
YUMA COUNTY-
610 PM MDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IDALIA...MOVING NORTH AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3980 10248 3987 10221 3959 10211 3957 10218
      3957 10236
TIME...MOT...LOC 0011Z 161DEG 11KT 3965 10226

LOCKHART
Local storm report, May 11, 7:13 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
613 PM MDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             14 N COLBY              39.60N 101.06W
05/11/2011  M1.00 INCH       RAWLINS            KS   NWS EMPLOYEE

&&

50
Special weather statement, May 11, 7:29 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT WED MAY 11 2011

KSZ002-NEZ080-120100-
HITCHCOCK-RAWLINS-
729 PM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BLAKEMAN...MOVING NORTHWEST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3972 10084 3969 10118 3997 10141 4000 10141
      4001 10132 4008 10132 4008 10101
TIME...MOT...LOC 0029Z 146DEG 26KT 3982 10111

LOCKHART

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:29 PM CDTSpecial Weather StatementGLDRawlins31 min
May 11, 8:26 PM CDTSpecial Weather StatementGLDCheyenne34 min
May 12, 3:50 AM CDTWind AdvisoryGLDCheyenne, Logan, Rawlins, Sherman, Thomas, Wallace15 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.